I just finished my radiotherapy 2 days ago and within an hour of each treatment I felt really sick and had a headache. Now I have finished that has stopped, but I am feeling really tired and really lightheaded, sometimes with a headache. Feeling pressure on the side of my head and getting words a bit mixed up occasionally. Felt like I was going to pass out a few times in the past 24 hours. I am in tamoxifen.
When I told doctor about sickness and headaches he thought it might be vertigo from the radiotherapy machines going around. Just wondering what could now be causing the pressure and lightheaded feeling?
Thanks for posting your question.
We hope to be able to respond to you on Monday.
In the meantime our helpline is open until 4pm today, and we are open between 9am and 1pm tomorrow (Saturday) if you would like to talk things through.
If you do phone our helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you
With best wishes.
Ask Our Nurses Administrator
Hi, I can’t really answer your question but I wanted to share my experience. I have been saying words that I did not intend to say, often they are closely related to the word I should have said. It isn’t that I am looking for the right word, it’s just that the wrong word comes out and surprises me. I though it was Letrozole causing it and have started to worry about cognitive impairment. I hadn’t thought it could be the radiotherapy that caused it. I have had dizziness from Letrozole and fatigue also, the latter became much more severe a few weeks after radiotherapy. Who knows what causes it? Very worrying though!!!
Thank you for posting about the headaches and lightheaded symptoms that you have been experiencing recently. You describe feeling faint and a pressure on the side of your head and you also mention that you have occasionally mixed up your words and wonder what may be causing these symptoms.
Fatigue and lack of concentration can be caused by breast cancer treatments, but the other symptoms you describe are not known side effects of breast radiotherapy. Light headedness and headaches are side effects of tamoxifen, you can read more here
It is difficult to say what is causing your symptoms, but it is important that you are assessed as soon as possible. You explain your doctor has said this may be vertigo from the radiotherapy machine. We are not sure which doctor you spoke to. Do contact your treatment team today and let them know what you are experiencing. They can arrange to review you. If it is difficult to contact your breast team, then it is important to get in touch with your GP or call NHS 111 for advice.
We offer a range of free supportive services for anyone who has had a diagnosis of breast cancer which you may be interested in. They include face to face and online courses and events.
For more details about all of these services, please see the information on the link, or call our free helpline if you would like to talk this through or have any further questions. The helpline team have time to listen to your concerns, talk things through and signpost you to more support and information. Your call will be confidential, and the number is free from UK landlines and all mobile networks. The number is 0808 800 6000, (Relay UK - prefix 18001).
If you would prefer one of our nurses to call you. To do this, please complete this form ticking the box agreeing to a call back.
Our usual opening hours are Monday to Friday 9am - 4pm and 9am - 1pm on Saturday.
Out of hours you can leave a message and we will call you back when we next open.
Breast Care Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.